Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS Brownsville, TX

July 1, 2007Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jul 1, 2007, 8:22 PM CDT for Starr County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 8:22 PM CDT (01:22 UTC)
Expired
Jul 1, 2007, 9:15 PM CDT
In force
53 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Starr County, TX

The radar

The Brownsville radar (KBRO), 158 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:39 PM CDTFUNNEL CLOUD1 N Rio Grande City, TXDPS TROOPER REPORTED FUNNEL CLOUD 1 MILE NORTH OF RIO GRANDE CITY ON 3167.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2936 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 020122
SVRBRO
TXC427-020215-
/O.NEW.KBRO.SV.W.0046.070702T0122Z-070702T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
822 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON
  DAM...EL SAUZ...

* UNTIL 915 PM CDT

* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  RIO GRANDE CITY...AND MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2631 9898 2622 9867 2662 9870 2656 9922

$$

JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:40 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 1, 6:40 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SUN JUL 1 2007

.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO
ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED
HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH
ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO
AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AND EARLY TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  90 /  20  30  20  30
BROWNSVILLE          78  91  78  91 /  30  50  20  30
HARLINGEN            77  91  77  92 /  30  50  20  30
MCALLEN              76  93  77  93 /  50  50  20  30
RIO GRANDE CITY      76  93  76  94 /  60  40  30  30
SOUTH PADRE ISLAND   80  87  80  87 /  10  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 6:19 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
619 AM CDT SUN JUL 1 2007

TXZ248>257-021000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
619 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS
WILL PRODUCE BRIEF HEAVY RAINFALL RESULTING IN PONDING ON AREA ROADS
AND OVER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH
LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Jul 1, 8:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     DOWNBURST        EL SAUZ                 26.57N 98.87W
07/01/2007                   STARR              TX   TRAINED SPOTTER

            TRAINED SPOTTER AT AEROSTAT IN EL SAUZ REPORTED TWO TREES
            FELLED BY MEASURED WINDS OF 61.8 KNOTS. EACH TREE 1 FOOT
            IN DIAMETER AND 20 FEET TALL. ALSO MARBLE SIZE HAIL.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:46 PM CDTFlash Flood WarningBROZapata119 min
Jul 1, 8:40 PM CDTTornado WarningBROStarr50 min
Jul 1, 8:55 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 9:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 9:28 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Jul 1, 10:57 PM CDTFlash Flood WarningBROStarr, Zapata3 hr
Jul 1, 11:22 PM CDTFlash Flood WarningBROJim Hogg113 min
Jul 2, 12:14 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata25 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.